MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL I11 PLUS

BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL I11 PLUS
Catalog Number 816022100
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported a false negative reaction of a patient sample when tested using biotestcell-i11 plus on tango infinity.The specificity of the missed antibody is anti-jk(b).The customer returned the supposedly defective product for investigational testing and also the patient sample that had caused the false negative test result.At the time we received the supposedly defective product the lot was already expired.Our quality control laboratory is still testing the solid screen ii reagents and the patient sample provided by customer.Within its shelf life the retention sample of biotestcell-i11 plus was tested with different samples and controls, e.G.Anti-jk(b).All positive and negative reactions were correct.We did not observe any false negative reaction.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported that an anti-jk(b) was missed when testing with biotestcell-i11 plus on tango infinity.The customer stated that a patient sample was tested manually in tube using an enhancement solution and yielded a reaction with anti-e and anti-jk(b).The same sample was then tested on tango infinity and yielding a positive reaction with anti-e, but not with anti-jk(b).The customer submitted the supposedly defective product for investigational testing, and also reagents mlb2 and anti-human globulin anti-igg solidscreen ii and the patient sample that had caused false negative test results.At the time we received the complaint sample it was already expired.Therefore the patient sample and the reagents provided by the customer were tested with our quality control laboratory's retention sample of the current lot of biotestcell-i11 plus (lot 8750011-00) on tango infinity.For testing on tango infinity we used the same reagents, but two different software versions: with the "old" software version three anti-jk(b) positive panel red blood cells yielded a false negative result; with the new software version no false negative reactions occurred, one jk(b) positive panel cell only yielded a +/-.Due to our test results we highly recommend the customer to install the new released software version.Testing of our quality control laboratory confirmed the correct function of the reagents submitted by the customer.The presence of the anti-e could be confirmed in all tests.Within its shelf life the retention sample of the allegedly defective lot biotestcell-i11 plus was tested with different samples and controls, e.G.Anti-jk(b) from an interlaboratory comparison test.All positive and negative reactions were correct.We did not observe any false negative reaction.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.The affected tango infinity was inspected by one of our field service engineers with no indication for a malfunction of the instrument.

Brand Name
REAGENT RED BLOOD CELLS BIOTESTCELL I11 PLUS
Common Device Name
BIOTESTCELL I11 PLUS
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, hessen 63303
GM  63303
MDR Report Key7181476
Report Number9610824-2017-00097
Device Sequence Number10781329
Product Code KSZ
UDI-Device Identifier07611969952441
UDI-Public(01)07611969952441(17)171218(10)8743011-00
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/18/2017
Device Catalogue Number816022100
Device Lot Number8743011-00
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2017
Supplement Date Received by Manufacturer12/14/2017
Initial Report FDA Received Date01/11/2018
Supplement Report FDA Received Date02/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1